High Wind, Parmer
- When
- June 13, 12:55 AM CST
- Where
- Parmer forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
Thunderstorms rapidly decreased in intensity as they moved across far eastern New Mexico late on the 12th. By early on the 13th, thunderstorms had dissipated but light stratiform precipitation was moving across the extreme southwestern Texas Panhandle.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Thunderstorms rapidly decreased in intensity as they moved across far eastern New Mexico late on the 12th. By early on the 13th, thunderstorms had dissipated but light stratiform precipitation was moving across the extreme southwestern Texas Panhandle. A heat burst occurred in this area of precipitation at Friona (Parmer County) with a Texas Tech University West Texas mesonet site near Friona measuring a wind gust to 68 mph. Temperatures increased about 20 degrees with this heat burst.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 13, 12:11 AM CST, 44 minutes earlier.
Area Forecast Discussion National Weather Service Lubbock TX 111 AM CDT Sun Jun 13 2021 .AVIATION... VFR expected to prevail through the forecast period. && .PREV DISCUSSION... /issued 226 PM CDT Sat Jun 12 2021/ SHORT TERM... H5 weakness is expected to rotate around the core of the high pressure center located across SERN NM this afternoon and evening. This may help to get a few storms going up across ERN NM along a theta-e gradient / washed out front which is set up from KCNM-KCVN- KPVW. The trajectory of the weakness is from SERN CO around 00Z/Sun to SWRN OK by 12Z/Sun. Presuming the cap in ERN NM can be overcome (I suspect it will), sufficient instability/shear should be in place to support severe activity for a few hours this evening. MLCAPE will probably end up north of 4000 J/kg with about 30-40 knots of bulk shear and low BRN. The result--a conditional risk of supercells. While wind gusts to 65 mph seem easily enough to fathom, moisture does appear quite limited and current thinking is this should limit hail to golf ball size or smaller. That said, the layer of stratus which formed early this morning has held on across the western panhandle all morning which is a positive for the moisture argument. The highest risk of seeing storms will be the southwestern panhandle then extending eastward into the north central counties as the overnight hours progress. That said, storm motion is progged to be really slow...under 10KT and as a result, we could see some localized flooding. Into Sunday afternoon, we may see a few storms fire up toward Childress...also aided by the proximity of the aforementioned weakness. LONG TERM... The upper-level high currently centered over southeastern New Mexico/west Texas should be centered just south of the Four Corners region by late Sunday/early Monday, placing the FA in northerly flow aloft. This would tend to limit storms for the area. However, an embedded disturbance is progged to rotate around the high and move over far western Oklahoma, potentially enhancing thunderstorm potential. If storms do form and move into the FA, the environment will be conducive to maintain convection with ample moisture and instability (dewpoints ~ 60F and MLCAPE ~ 2000 J/kg respectively) over the far southern Texas Panhandle and Rolling Plains. Conditions over the South Plains are less favorable as CAPE is expected to be < 1000 J/kg with increased CIN. An upper high is expected to remain centered over the Four Corners region through much of the week, and the upper flow will become northeasterly. This would tend to be unfavorable for precipitation to move over the area unless weaknesses form within the ridge. Temperatures through the middle of the week should remain in the mid- 90s for much of the region as upper heights slightly fall. Late Wednesday into Thursday, an upper trough will move over the northwestern CONUS flattening the upper high. This will increase upper heights over the area, bringing high temperatures for Thursday to near the century mark again. The upper-level trough will move east over the northern CONUS and drive a cold front into west Texas. GKendrick && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/55
Hazardous Weather Outlook National Weather Service Lubbock TX 956 PM CDT Sat Jun 12 2021 TXZ021>044-140300- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 956 PM CDT Sat Jun 12 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. A cluster of strong to severe thunderstorms will move into the southwest Texas Panhandle and northwestern South Plains late tonight. The strongest storms will be capable of wind gusts to 70 mph, ping pong ball size hail, frequent lightning and brief heavy rainfall as it accelerates eastward. The storms will gradually decrease in intensity early Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few strong thunderstorms may develop late Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across the southwest Texas Panhandle and northern South Plains late this evening.
Special Weather Statement National Weather Service Lubbock TX 1107 PM CDT Sat Jun 12 2021 TXZ021-022-027-028-033-034-130430- Bailey TX-Hockley TX-Cochran TX-Parmer TX-Castro TX-Lamb TX- 1107 PM CDT Sat Jun 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR BAILEY...COCHRAN...PARMER... NORTHWESTERN HOCKLEY...WESTERN CASTRO AND WESTERN LAMB COUNTIES UNTIL 1130 PM CDT... At 1106 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Black to 6 miles northeast of Bledsoe. Movement was southeast at 30 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Muleshoe, Dimmitt, Friona, Morton, Earth, Bovina, Farwell, Sudan, Summerfield, Needmore, Easter, Lazbuddie, Oklahoma Lane, Lariat, Bledsoe, West Camp, Black, Rhea, Maple and Progress. A Severe Thunderstorm Watch remains in effect until 300 AM CDT for the Panhandle of and northwestern Texas. LAT...LON 3475 10218 3339 10264 3351 10305 3475 10304 TIME...MOT...LOC 0406Z 299DEG 24KT 3468 10261 3370 10295 23
Special Weather Statement National Weather Service Lubbock TX 1129 PM CDT Sat Jun 12 2021 TXZ021-022-027-028-130500- Bailey TX-Parmer TX-Castro TX-Lamb TX- 1129 PM CDT Sat Jun 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BAILEY...PARMER... WESTERN CASTRO AND NORTHWESTERN LAMB COUNTIES UNTIL MIDNIGHT CDT... At 1128 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 4 miles northwest of Black to near Muleshoe. Movement was southeast at 25 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Muleshoe, Dimmitt, Friona, Earth, Bovina, Farwell, Sudan, Summerfield, Easter, Lazbuddie, Oklahoma Lane, Progress, Lariat, West Camp, Black and Rhea. A Severe Thunderstorm Watch remains in effect until 300 AM CDT for the Panhandle of and northwestern Texas. LAT...LON 3475 10218 3405 10240 3413 10304 3475 10304 TIME...MOT...LOC 0428Z 301DEG 22KT 3472 10266 3422 10277 23
Special Weather Statement National Weather Service Lubbock TX 1154 PM CDT Sat Jun 12 2021 TXZ021-022-130530- Parmer TX-Castro TX- 1154 PM CDT Sat Jun 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PARMER AND NORTHERN CASTRO COUNTIES UNTIL 1230 AM CDT... At 1154 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles east of Summerfield, or 6 miles south of Hereford, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Dimmitt, Summerfield, Easter, Black and Nazareth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 300 AM CDT for the Panhandle of Texas. LAT...LON 3475 10208 3452 10208 3460 10267 3475 10265 TIME...MOT...LOC 0454Z 272DEG 24KT 3474 10244 23
Special Weather Statement National Weather Service Lubbock TX 1229 AM CDT Sun Jun 13 2021 TXZ022-023-130600- Swisher TX-Castro TX- 1229 AM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CASTRO AND NORTHWESTERN SWISHER COUNTIES UNTIL 100 AM CDT... At 1229 AM CDT, Doppler radar was tracking a strong thunderstorm 11 miles northeast of Dimmitt, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Nazareth. A Severe Thunderstorm Watch remains in effect until 300 AM CDT for the Panhandle of Texas. LAT...LON 3475 10189 3451 10191 3458 10234 3475 10233 TIME...MOT...LOC 0529Z 272DEG 25KT 3465 10216 55
Special Weather Statement National Weather Service Lubbock TX 1259 AM CDT Sun Jun 13 2021 TXZ022-023-130700- Swisher TX-Castro TX- 1259 AM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CASTRO AND SWISHER COUNTIES UNTIL 200 AM CDT... At 1257 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Happy, or 11 miles northwest of Tulia, moving east at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tulia, Happy and Vigo Park. A Severe Thunderstorm Watch remains in effect until 300 AM CDT for the Panhandle of Texas. LAT...LON 3475 10149 3444 10148 3440 10205 3475 10206 TIME...MOT...LOC 0557Z 260DEG 17KT 3463 10194 55
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 954742.